MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE
Model Number GIF-N180
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned and the evaluation found that the probe cover, objective and light guide lens had foreign material.The air water cylinder and scope cylinder had no color, switch 1 had a scratch, the up down knob had corrosion, the scope identity data malfunctioned causing radio frequency identification data to not be read.The label on the scope connector id damaged, the scope connector had corrosion, the electrical connector had a stain, the connecting tube had a pinhole losing water tightness, the distal end had a crack, the scope probe cover had a scratch, the objective lens has a crack, the universal cord has a wrinkle and the protector of the universal cord on the scope connector side had a scratch.The customer later confirmed that that they cleaned, disinfected, and sterilized the product before returning it for evaluation.Additionally, there was no delay in the start of pre-cleaning, the nozzle was flushed with water and air, there were no abnormalities reported in the accessories used for reprocessing the device, and the customer wiped/brushed the air/water nozzle with lint free cloths, brushes, or sponges.The customer also flushed the air/water nozzle with detergent solution.There were no other concerns regarding the reprocessing of the device.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was observed during the device inspection, that the gastrointestinal videoscope exhibited the probe cover, objective and light guide lens had foreign material.There were no reports of patient involvement.
 
Additional Manufacturer Narrative
This supplemental report is being submitted, to provide the results of the legal manufacturer's final investigation.A review of the device history record found no deviations, that could have caused or contributed to the reported issue.Based on the results of the investigation, a definitive root cause could not be determined.However, it is like, that the event reported as "foreign material" was caused by a reprocessing was not conducted properly, due to leakage from insertion tube.The event can be detected/prevented, by following the instructions for use, which state: ifu states, that detection method in evis exera ii, gif/cf/pcf type 180 series, operation manual chapter 3: preparation and inspection.Ifu states, that preventive measure in evis exera ii, gif/cf/pcf type 180 series, reprocessing manual chapter 5: reprocessing the endoscope (and related reprocessing accessories).Olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE
Common Device Name
GASTROINTESTINAL VIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19148965
Report Number9610595-2024-08316
Device Sequence Number7833733
Product Code FDS
UDI-Device Identifier04953170339080
UDI-Public04953170339080
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K100584
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIF-N180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/04/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer05/08/2024
Initial Report FDA Received Date04/19/2024
Supplement Report FDA Received Date05/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/13/2007
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown